Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

July 30, 2016Macon County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 30, 2016, 5:13 PM CDT for Macon County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 5:13 PM CDT (22:13 UTC)
Expired
Jul 30, 2016, 6:15 PM CDT
In force
62 min
Issued by
NWS Birmingham, AL

County Macon County, AL

The radar

The Maxwell AFB radar (KMXX), 23 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS84 KBMX 302213
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SAT JUL 30 2016
 
ALZ045-302315-
MACON AL-
513 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVERPOOL...OR NEAR TUSKEGEE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...LAKE TUSKEGEE...
LIVERPOOL...DAVISVILLE...WARRIORSTAND...MOTON FIELD MUNICIPAL AIRPORT
AND I 85 REST AREA.

LAT...LON 3228 8579 3241 8584 3253 8556 3250 8549
      3250 8544 3242 8543 3231 8543
TIME...MOT...LOC 2212Z 249DEG 7KT 3238 8574 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:47 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 30, 2:47 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
247 PM CDT SAT JUL 30 2016

.DISCUSSION...

Boundary interactions have been the dominate forcing mechanism
today for scattered to widespread storms that have been gathering
across the north. There is now one large outflow that stretches
from Tuscaloosa to Calera to Alexander City. This outflow is
trudging southward while the storms are moving east along the
outflow boundary. Most of this activity will be dissipating after
sunset as we lose the daytime heating. Did add in patchy fog for
the night as most areas will see rain today and will be primed for
low level moisture to be in place.

For tomorrow, the higher than normal rain chances remain in the
forecast. Problem is where will the highest rain chances be.
Models continue to develop showers anywhere across the state. With
that said this outflow boundary will slide south tonight. If it
clears the CWA we may have less convection than models are going
with. However, if it stalls out near the US 80/ I-85 corridor
then the southern counties will see the best chances and scattered
chances may not be high enough.

For next week, we will remain in a fairly active pattern for the
summer. We will begin to warm up a little bit more across the area
each day and begin to approach some heat advisory criteria by
midweek. However, not enough confidence to include in the HWO at
this time, but will need to keep an eye on it. Scattered showers
will remain the normal for the rest of the extended with best
chances dependent on the day before and other mesoscale features,
so went with higher than normal chance pops for the afternoons
each day.

16

&&

.AVIATION...
18Z TAF Discussion.

Widespread thunderstorms are pushing through BHM and will be
impacting ANB and ASN within the hour. Winds have been behaving
with generally 10 to 20 kts along and ahead of the storms.
Watching another line of storms developing in MS and this will
likely move into the TCL area after 19Z. EET will be in between
the two areas so included VCTS with a tempo after 19Z here as
well. Some patchy fog will be possible after 8Z as well. More of
the same scenario on Sunday.

16

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected over
the next several days with highs in the upper 80s and low/mid 90s.
Surface winds will be less than 10 mph and generally from the
southwest/west through the first of the week. Since surface dew
points are so high, critical fire weather thresholds are not
expected to be met, with no watches or warnings anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  92  71  92  71 /  40  40  30  40  30
Anniston    72  93  72  93  71 /  40  40  30  40  30
Birmingham  75  93  74  93  73 /  40  40  30  40  30
Tuscaloosa  73  94  73  94  74 /  40  40  30  40  30
Calera      73  93  73  93  73 /  40  40  30  50  30
Auburn      73  93  74  93  73 /  30  50  30  50  40
Montgomery  74  95  74  94  74 /  30  50  40  50  40
Troy        72  92  72  92  72 /  40  50  40  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 30, 3:59 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CDT SAT JUL 30 2016

ALZ011>015-017>050-311200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
359 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 2:13 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016

ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
      3330 8611 3330 8598 3338 8598 3338 8594
      3340 8594 3340 8592 3345 8592 3346 8590
      3349 8589 3348 8587 3347 8589 3347 8584
      3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604

32/DAVIS
Local storm report, Jul 30, 2:18 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT SAT JUL 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       JASPER                  33.85N 87.27W
07/30/2016  E0.00 INCH       WALKER             AL   PUBLIC

            STREET FLOODING REPORTED ALONG 3RD AVENUE SOUTH IN
            JASPER. STANDING WATER NEARLY UP TO THE BOTTOM OF A CAR
            DOOR. REPORT RELAYED VIA SOCIAL MEDIA.

&&

JH
Special weather statement, Jul 30, 3:05 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT SAT JUL 30 2016

ALZ021-302045-
CLEBURNE AL-
305 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLEBURNE COUNTY
UNTIL 345 PM CDT...

AT 305 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MUSCADINE...OR 10 MILES SOUTHWEST OF BUCHANAN...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRUITHURST...MUSCADINE AND I 20 WELCOME CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3369 8546 3380 8540 3380 8537 3366 8534
TIME...MOT...LOC 2005Z 295DEG 24KT 3372 8535

32/DAVIS
Special weather statement, Jul 30, 3:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT SAT JUL 30 2016

ALZ029-038-302100-
CHAMBERS AL-RANDOLPH AL-
332 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHERN CHAMBERS COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF ROANOKE TO RED LEVEL.
MOVEMENT WAS EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...WADLEY...RED LEVEL...POST OAK FORKS...WELCH...
STANDING ROCK...ABANDA...CRYSTAL LAKE...AMITY PARK...
SPARKLING SPRINGS...FREDONIA...VEASEY CREEK PARK...PARAN...
ROCK MILLS...STROUD CREEK...ROCKY POINT...DICKERT...
ROANOKE MUNICIPAL AIRPORT AND SOUTHERN HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3292 8521 3308 8559 3310 8559 3327 8528
      3327 8526 3293 8520
TIME...MOT...LOC 2032Z 287DEG 17KT 3321 8528 3306 8547

32/DAVIS
Special weather statement, Jul 30, 3:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT JUL 30 2016

ALZ031-302130-
GREENE AL-
354 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
430 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
UNION...OR 11 MILES NORTH OF EUTAW...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUTAW...UNION...MANTUA...KNOXVILLE AND SNODDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3298 8803 3312 8786 3309 8783 3302 8783
      3302 8771 3299 8771 3298 8775 3296 8774
      3295 8775 3295 8773 3293 8777 3290 8777
      3290 8781 3288 8781 3286 8783 3285 8782
      3284 8783 3283 8782 3281 8782
TIME...MOT...LOC 2054Z 316DEG 19KT 3301 8788

32/DAVIS
Special weather statement, Jul 30, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SAT JUL 30 2016

ALZ045-302315-
MACON AL-
513 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVERPOOL...OR NEAR TUSKEGEE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...LAKE TUSKEGEE...
LIVERPOOL...DAVISVILLE...WARRIORSTAND...MOTON FIELD MUNICIPAL AIRPORT
AND I 85 REST AREA.

LAT...LON 3228 8579 3241 8584 3253 8556 3250 8549
      3250 8544 3242 8543 3231 8543
TIME...MOT...LOC 2212Z 249DEG 7KT 3238 8574

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:45 PM CDTAreal Flood AdvisoryBMXCalhoun, St. Clair2 hr
Jul 30, 11:14 AM CDTSpecial Weather StatementBMXWinston31 min
Jul 30, 11:50 AM CDTSpecial Weather StatementBMXJefferson40 min
Jul 30, 12:27 PM CDTSpecial Weather StatementBMXJefferson48 min
Jul 30, 12:38 PM CDTSpecial Weather StatementBMXBlount52 min
Jul 30, 1:20 PM CDTSpecial Weather StatementBMXLamar40 min
Jul 30, 1:31 PM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 30, 1:42 PM CDTSpecial Weather StatementBMXTalladega48 min
Jul 30, 2:13 PM CDTSpecial Weather StatementBMXClay47 min
Jul 30, 3:05 PM CDTSpecial Weather StatementBMXCleburne40 min
Jul 30, 3:32 PM CDTSpecial Weather StatementBMXChambers28 min
Jul 30, 3:54 PM CDTSpecial Weather StatementBMXGreene36 min
Jul 30, 5:05 PM CDTAreal Flood AdvisoryBMXHale, Marengo, Sumter115 min
Jul 30, 5:28 PM CDTSpecial Weather StatementBMXRussell62 min
Jul 30, 5:53 PM CDTAreal Flood AdvisoryBMXBarbour, Russell112 min
Jul 30, 6:17 PM CDTSpecial Weather StatementBMXDallas43 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.